Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

MRI of knee done. What does report suggest? Treatment to follow?

Hi, I recently had an MRI of the knee and the findings were significant myxoid degeneration throughout the lateral and medial menisci, especially posteriorly, without evidence of surface tearing. There were other findings but this seemed particularly serious, what could be the type of treatment for this? Thanks, Cheryl
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Myxoid degeneration of the menisci implies that they have become inherently weak. In such a case, any amount of minor trauma will result in meniscal tears.

So, you should avoid participating in IMPACT SPORTS and should not do sudden bending rotations of the knee.

Physiotherapy for strengthening of the QUADRICEPS muscle is indicated.

Hope this information is helpful. Good luck
Answered: Sat, 3 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor